Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 75, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 19, 2000, 11:56 PM CDT for Concho County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 19, 2000, 11:56 PM CDT (04:56 UTC)
- Expired
- Apr 20, 2000, 1:00 AM CDT
- In force
- 64 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Concho County, TX
The radar
The San Angelo radar (KSJT), 67 km from the middle of the area, began a volume at 04:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3020 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2227 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSJT 200457 SVRSJT TXC095-200600- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 1156 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CONCHO COUNTY IN WEST CENTRAL TEXAS * UNTIL 100 AM CDT * AT 1154 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF EDEN...OR ABOUT 17 MILES NORTH OF MENARD...MOVING EAST AT 20 MPH. HAILSTONES AS LARGE AS GOLFBALLS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3117 9997 3109 9983 3121 9961 3138 9967 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 10:04 PM CDT, 1 hour 52 minutes earlier.
Area forecast discussion, Apr 19, 10:04 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 1004 PM CDT WED APR 19 2000 BUSY EVENING WEATHER WISE OVER WC TX. THUNDERSTORMS HAD INITIALLY FIRED ALONG THE DRYLINE IN CROCKETT COUNTY AND DEVELOPED EASTWARD ALONG THE BOW-SHAPED DRYLINE IN THE EASTERN CONCHO VALLEY AND HEARTLAND ZONES. STORMS FINALLY WEAKENED AS THEY MOVED OFF THE RETREATING DRYLINE AND SURFACE HEATING ABATED. 00Z FWD SOUNDING SHOWS A STRONG CAP NEAR 825 MB. KSJT/KDYX RADARS SHOW DRYLINE RETREATING INTO THE WESTERN CWFA AND KSJT DEWPOINT BACK UP TO 63F. A SURFACE PRESSURE TROF WAS EVIDENT MOVING SOUTHEAST AT 20 KTS THROUGH HASKELL COUNTY AT 0250Z. COOLER AIR IS MUCH FURTHER NORTH...OVER SW KS. EXPECT THE LOW LEVEL PRESSURE TROF TO OVERTAKE THE DRYLINE THROUGH THE EARLY MORNING...AS A MID LEVEL TROF OVER THE PANHANDLE LIFTS TO EASTERN OK OVERNIGHT. CLOSE CALL WHETHER CAP WILL HOLD WITH LOW LEVEL TROF PASSAGE OVERNIGHT. UPPER TROF MAY SUFFICIENTLY WEAKEN THE MID LEVEL CAP TO ALLOW STORMS TO REFIRE ALONG THE LOW LEVEL PRESSURE TROF. WILL LIKELY KEEP SLIGHT POPS IN THE NORTHERN AND EASTERN ZONES. WINDS SHOULD REACH CAUTIONARY AFTER TROF PASSAGE...BEFORE DECREASING TOWARD MORNING. ZONE UPDATE TO FOLLOW SHORTLY. 14
In the hours before
Local storm report, Apr 19, 10:10 PM CDT, 1 hour 46 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1010 PM CDT WED APR 19 2000
TIME(CST) .....CITY LOCATION..... STATE...EVENT/REMARKS...
....COUNTY LOCATION....
620 PM OZONA TX 0.75 INCH HAIL
CROCKETT BY SHERIFF
630 PM 4 S GOULDBUSK TX 1.75 INCH HAIL
COLEMAN BY SHERIFF
645 PM CHRISTOVAL TX 1.75 INCH HAIL
TOM GREEN BY SPOTTER
702 PM 8 SW ELDORADO TX WIND DAMAGE TO BARN
SCHLEICHER BY SHERIFF
735 PM HWY 1445 AND 765 TX 1.75 INCH HAIL
CONCHO BY SHERIFF
756 PM EDEN TX 0.75 INCH HAIL
CONCHO BY SHERIFF
800 PM EDEN TX 1.00 INCH HAIL
CONCHO BY SHERIFF
830 PM DOOLE TX 0.88 INCH HAIL
MCCULLOCH BY SPOTTER
21
NThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:07 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 53 min |
| Apr 19, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 45 min |
| Apr 19, 7:56 PM CDT | Severe Thunderstorm Warning | SJT | Concho | 49 min |
| Apr 19, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 50 min |
| Apr 19, 11:07 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.